Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 273, NWS Jackson, MS

April 26, 2011Morehouse Parish, Richland Parish, Louisiana; Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Apr 26, 2011, 9:55 PM CDT for Morehouse Parish, Richland Parish, Louisiana; Ashley County, Arkansas. It was in force for 80 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 9:55 PM CDT (02:55 UTC)
Expired
Apr 26, 2011, 11:15 PM CDT
In force
80 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Ashley County, AR, Morehouse Parish, LA, Richland Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 185 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 10:44 PM CDTTSTM WND DMG4 W Collinston, LAMOREHOUSE PARISH SO REPORTING LOTS OF TREE AND POWERLINE DAMAGE AND POSSIBLE TORNADO TOUCHDOWN SOUTH AND SOUTHWEST OF BASTROP
Apr 26, 10:44 PM CDTTORNADO 04 Wsw Bastrop, LAA WEAK EF0 TORNADO OCURRED TO THE WEST OF BASTROP AND MOSTLY DOWNED LIMBS AND SNAPPED/UPROOTED A FEW TREES. SOME MINOR ROOF DAMAGE ALSO OCCURRED TO A COUPLE HOMES. PATH LENGTH 2.5 MI...75 YDS WIDE...MAX WINDS 80 MPH.
Apr 26, 10:49 PM CDTTORNADO7 Wnw Beekman, LATREES AND POWERLINES DOWN...HOUSE DAMAGED OR DESTROYED WITH PERSON REPORTEDLY TRAPPED...ON SULPHUR SPRINGS ROAD...LIKELY TORNADO BASED ON RADAR
Apr 26, 10:55 PM CDTTSTM WND DMG2 W Crossett, ARA FEW TREES BLOWN DOWN.
Apr 26, 10:55 PM CDTTSTM WND DMG8 Sse Crossett, ARTREES AND POWER LINES DOWN ALONG CR 2 NEAR THE STATE LINE. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 9:33 PM CDTTornado Watch PDSSPC7 hr
Apr 26, 3:02 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1600 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WUUS54 KJAN 270255
SVRJAN
ARC003-LAC067-083-270415-
/O.NEW.KJAN.SV.W.0273.110427T0255Z-110427T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BASTROP...
  RICHLAND PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...START...RAYVILLE...MANGHAM...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WILMOT...WEST CROSSETT...NORTH
  CROSSETT...HAMBURG...CROSSETT...

* UNTIL 1115 PM CDT

* AT 954 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 28 MILES WEST OF WEST
  CROSSETT TO 35 MILES SOUTHWEST OF BUCKNER MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BEEKMAN...OLD MILO...ALTO...FOUNTAIN HILL...ARCHIBALD...BERLIN...
  GALION...JONES...HOLLY RIDGE...SNYDER...PORTLAND...PARKDALE AND
  MONTROSE

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGE ACROSS SOUTHERN 
ARKANSAS AND NORTHERN LOUISIANA!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3331 9197 3340 9197 3340 9146 3302 9145
      3300 9142 3273 9162 3241 9161 3234 9175
      3219 9183 3218 9197 3227 9200 3228 9204
      3252 9191 3267 9191 3266 9193 3271 9197
      3272 9206 3302 9207 3309 9213 3320 9213
TIME...MOT...LOC 0254Z 268DEG 33KT 3324 9244 3206 9240

$$

BYB
1 follow-up statement
767 
WWUS54 KJAN 270321
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1021 PM CDT TUE APR 26 2011

ARC003-LAC067-083-270415-
/O.CON.KJAN.SV.W.0273.000000T0000Z-110427T0415Z/
ASHLEY AR-MOREHOUSE LA-RICHLAND LA-
1021 PM CDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR ASHLEY COUNTY...AND RICHLAND AND MOREHOUSE PARISHES...

AT 1020 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 
80 MPH. SIREN ACTIVATION IS SUGGESTED AS THE LINE APPROACHES.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST 
OF WEST CROSSETT TO 21 MILES SOUTHWEST OF BUCKNER MOVING EAST AT 40 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CROSSETT...NORTH CROSSETT...BASTROP...BEEKMAN...COLLINSTON...ALTO...
OLD MILO...START...FOUNTAIN HILL...MER ROUGE...ARCHIBALD...HAMBURG...
MANGHAM...OAK RIDGE...RAYVILLE...BERLIN...GALION...BONITA...JONES...
HOLLY RIDGE...SNYDER...WILMOT...PORTLAND...PARKDALE AND MONTROSE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A PARTICULARLY DANGEROUS LINE OF STORMS. WINDS OF 80 MPH OR 
GREATER CAN EXTENSIVELY DAMAGE OR DESTROY MOBILE HOMES...WHICH 
SHOULD BE EVACUATED IF POSSIBLE. SIGNIFICANT ROOF DAMAGE MAY OCCUR 
TO WELL BUILT HOMES AND STRUCTURES...ALONG WITH EXTENSIVE TREE AND 
POWERLINE DAMAGE. MOVE TO AN INTERIOR ROOM OF YOUR HOME OR BUSINESS.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.

&&

LAT...LON 3331 9197 3340 9197 3340 9146 3302 9145
      3300 9142 3273 9162 3241 9161 3234 9175
      3219 9183 3218 9197 3227 9200 3228 9204
      3252 9191 3267 9191 3266 9193 3271 9197
      3272 9206 3302 9207 3309 9213 3320 9213
TIME...MOT...LOC 0320Z 268DEG 33KT 3325 9215 3207 9212

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:30 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 26, 8:30 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT TUE APR 26 2011

...SIGNIFICANT SEVERE WEATHER EVENT CURRENTLY UNFOLDING...TIMEFRAME
IS FOR TONIGHT INTO WEDNESDAY...

.UPDATE...LATEST SATELLITE IMAGERY SHOWED STRONG UPPER TROUGH OVER THE
SOUTHERN PLAINS...WHICH WAS PROVIDING AN OUTBREAK OF SEVERE WEATHER FROM
THE AROUND THE ARKLATEX TO THE MIDSOUTH REGION. CURRENT FORECAST APPEARS
TO THE ON TRACK FOR SEVERE STORMS TO AFFECT THE REGION AS PREVIOUSLY
DISCUSSED. OVERNIGHT TEMPS LOOK TO BE ON TRACK. LATEST RUC AND SHORT
RANGE ENSEMBLES HAS IT AFFECTING THE REGION LATER TONIGHT./17/

./PREVIOUS DISCUSSION...355 PM CDT
.DISCUSSION...MAJOR SEVERE WEATHER OUTBREAK READY TO UNFOLD FROM THE
ARKLATEX THROUGH OUR FORECAST AREA INTO AL AND TN VALLEY TONIGHT
INTO WED. THIS EVENT WILL BE THE FOCUS OF THIS FORECAST FOR THE NEXT
24HRS THEN A SHIFT TO COOLER AND DRIER CONDITIONS INTO THE WEEKEND.

ACROSS THE AREA TODAY...THE ATMS IS QUICKLY RESPONDING AND
RECOVERING FROM THE MORNING STORM COMPLEX. BASED OFF VAPOR
IMAGERY...SEVERAL DISTURBANCES ARE NOTED IN THE MEAN UPPER TROUGH.
IT IS THESE FEATURES...ALONG WITH THE MAIN DIGGING TROUGH...THAT IS
CAUSING SFC PRESSURES TO LOWER ACROSS TX WHICH IS IN TURN ALLOWING
PRESSURES TO FALL OVER OUR REGION. FORECAST MODELS SEEM TO BEING
WELL WITH THE ABV FEATURES I MENTIONED AND SHOW THE RAPID RESPONSE
TO THE WIND FIELDS AND RECOVERY OF THE ATMS. TAKING THE VARIOUS
MODEL GUID ALONG WITH HI-RES OUTPUT...MULTIPLE ROUNDS OF STORMS
APPEAR POSSIBLE WITH THE VARIOUS EMBEDDED WAVES FROM LATE THIS
AFTERNOON...EVENING/OVERNIGHT AND THEN ON WED.

AS THE ENVIRONMENT RESPONDS TO THE INTENSE UPPER TROUGH AND EMBEDDED
WAVES...SVR WX PARAMETERS WILL INCREASE AND REACH EXTREME LEVELS.
INSTABILITY WILL NOT BE EXTREME...BUT WILL BE STRONG AND AT LEVELS
RATHER HIGH FOR THE OVERNIGHT PERIOD. AS SFC WINDS REMAIN STRONG
OVERNIGHT DUE TO LOWERING PRESSURES...THE BOUNDARY LAYER WILL REMAIN
WELL MIXED. LOOK FOR MLCAPE TO HOLD IN THE 1500-2300 J/KG RANGE WITH
7 TO 8 C/KM LAPSE RATES IN PLACE. A LOW LEVEL CAP WILL DEVELOP AS
WELL AND HELP TO LIMIT THE STORM COVERAGE...ESPECIALLY FOR THE
SOUTHERN HALF. AS FOR SHEAR PARAMETERS...EFFECTIVE SRH VALUES WILL
RAPIDLY INCREASE EARLY THIS EVENING AND INTO WED. THESE SRH VALUES
WILL APPROACH EXTREME LEVELS AND RANGE FROM 400-800 M2/S2. THIS
COMBINATION SHEAR/INSTABILITY IS VERY RARE AND CONDUCIVE FOR
SIGNIFICANT SVR STORMS. ADDITIONALLY...THE POSITION OF THE MID LEVEL
HGHTS...SFC LOW AND VALUE OF THE SFC PRESSURES HISTORICALLY SUPPORT
A SIGNIFICANT EVENT WHEN OVERLAID OVER SUFFICIENT INSTABILITY. THE
AREA WILL ALSO SEE ANOTHER DRY LINE FEATURE PUSH INTO THE REGION AND
TYPICALLY THAT LEADS TO A SUBSTANTIAL EVENT.

THE AREAS UNDER THE GREATEST RISK HAVE NOT CHANGED. LOCATIONS NORTH
OF I-20 CONTINUE TO HAVE THE GREATEST RISK WITH AREAS ALONG AND S OF
I-20 HAVING A MORE ISOLATED RISK. THE SOUTHERN HALF WILL HAVE TO
COMPETE WITH LOW/MID LEVEL CAPPING AND ALL INDICATIONS ARE THAT IT
WILL BE TOUGH TO BREAK THE CAP EVEN IN THE FACE SUCH INTENSE
FORCING. HOWEVER...IF ANYTHING CAN DEVELOP...CONDITIONS WILL BE VERY
FAVORABLE FOR HIGH END SVR STORMS. THE NORTHERN HALF WILL LIKELY
HAVE SOME CAP...BUT IT WON'T BE AS STRONG AND THE DEPTH OF MOISTURE
AND ASCENT WILL ALLOW FOR MULTIPLE ROUNDS OF STORMS. THE REPETITIVE
EXPECTATION OF STORMS WILL LIKELY LEAD TO LOCALLY HEAVY RAINS ACROSS
THE NORTH WITH 3-6 IN TOTALS POSSIBLE. SOME HIGHER AMOUNTS COULD
ALSO OCCUR. DUE TO THIS...HAVE EXPANDED THE AREA OF THE FLASH FLOOD
WATCH.

THE SEVERITY OF THIS EVENT WILL ULTIMATELY COME DOWN TO STORM MODE
(SUPERCELL VS SQUALL LINE). AT THIS TIME...IT SEEMS AS THE CWA WILL
SEE A MIXTURE OF BOTH THROUGH THIS EVENT. WITH ANY SUPERCELL
STORM...THERE WILL EXIST THE POSSIBILITY OF LONG TRACK STRONG
TORNADOES....VERY LARGE HAIL AND DMG WINDS TO 80 MPH. AS FOR ANY
LINE SEGMENT...DMG WINDS TO 80 MPH WILL BE THE PRIMARY RISK WITH
HAIL AND TORNADOES ALSO A SUBSTANTIAL RISK. EITHER WAY AND WHICH
EVER MODE OCCURS...THE RISK FOR SIGNIFICANT SVR WX IS POSSIBLE.

AS FOR TIMING...THERE IS NO SPECIFIC TIME...JUST A LARGE WINDOW OF
FAVORABLE CONDITIONS ACROSS THE N HALF FROM NOW THROUGH WED
AFTERNOON. I WOULD SAY THAT THE SE PORTION OF THE CWA WILL WAIT
UNTIL AT LEAST MID/LATE MORNING AND DURING WED AFTERNOON. I DO FEEL
CONFIDENT THAT THINGS WILL PUSH EAST AND EXIT THE AREA BY 7 PM WED.

IN ADDITION TO ALL THE SVR WX...SFC WINDS WILL INCREASE OVERNIGHT
AND BECOME QUITE GUSTY. THE STRONGEST WINDS LOOK TO OCCUR ON WED AS
THE AREA WARMS AND MIXES DOWN THE INTENSE WINDS JUST OFF THE SFC.
ADDITIONALLY...WHEN THE DRY LINE MOVES ACROSS THE W/NW
AREAS...DEEPER MIXING WILL OCCUR AND HELP TO BRING DOWN WINDS OF
40-50 MPH. FOR NOW...HAVE ISSUED A WIND ADV FOR ALL OF THE AREA.
PORTIONS OF THE W/NW MAY NEED A HIGH WIND WARNING. THIS WILL BE
LOOKED AT CLOSER IN LATER FORECASTS AND UPDATED AS NEEDED.

BEYOND 8 PM TOMORROW...CONDITIONS WILL BE QUIET WITH COOLER AND MORE
SEASONAL CONDITIONS EXPECTED. NEXT REAL CHANCE AT PRECIP LOOKS TO
WAIT UNTIL SUN OR MON. /CME/

&&

.AVIATION...DANGEROUS FLYING WEATHER IS EXPECTED OVER THE NEXT 24-30
HOURS AS SEVERAL ROUNDS OF SEVERE TSRA(LARGE HAIL/SEVERE
TURBULENCE/WIND SHEAR) IMPACT THE ARKLAMISS. FIRST ROUND OF STORMS
IS EXPECTED TO BEGIN OVER THE DELTA AROUND 22-24Z THIS
EVENING...WITH CONTINUED TSRA DEVELOPMENT ACROSS THE DELTA/NORTHERN
MS LATER TONIGHT. SCATTERED TO NUMEROUS SHWRS/TSTMS WILL BEGIN
IMPACTING THE REGION TOMORROW MORNING AS A FRONTAL BOUNDARY
APPROACHES THE REGION FROM THE WEST. VFR CONDS WILL PERSIST THIS
AFTN INTO THIS EVENING WITH A TREND TOWARD MVFR/IFR CIG 07-13Z FOR
AREAS ALONG AND EAST OF I-55. MVFR/OCSNL IFR CIG XPCTD INVOF
SHWR/TSTM ACTIVITY. IN ADDITION... SOUTHERLY SFC WINDS WILL REMAIN
GUSTY THRU THE PERIOD...WITH GUSTS TO 40KTS PSBL AFTER 03Z THIS
EVENING...ESPECIALLY OVER THE DELTA. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  86  53  74 /  49  44  12   0
MERIDIAN      73  87  54  75 /  37  56  37   0
VICKSBURG     73  83  51  75 /  54  38   3   0
HATTIESBURG   74  88  57  79 /  21  43  22   0
NATCHEZ       74  83  51  73 /  37  30   4   0
GREENVILLE    68  82  51  74 /  82  47   1   0
GREENWOOD     69  84  49  74 /  74  54   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MSZ018-019-
     025>042.

     WIND ADVISORY FROM 4 AM TO 7 PM CDT WEDNESDAY FOR MSZ026>033-
     036>039-042>066-072>074.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
     MSZ018-019-025-034-035-040-041.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR LAZ007>009.

     WIND ADVISORY FROM 4 AM TO 7 PM CDT WEDNESDAY FOR LAZ023>026.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
     LAZ007>009-015-016.

AR...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR ARZ074-075.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
     ARZ074-075.

&&

17/CME/BK
Hazardous weather outlook, Apr 26, 2:50 PM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT TUE APR 26 2011

ARZ074-075-LAZ007-MSZ018-019-025-026-034-271645-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
WASHINGTON-
250 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...LATE THIS AFTERNOON THROUGH WEDNESDAY
AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT THROUGH
AROUND MIDDAY WEDNESDAY. TORNADOES...POSSIBLY STRONG AND LONG
TRACKED...VERY LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING
WIND GUSTS TO 80 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS.

AN UNSUALLY STRONG LOW PRESSURE SYSTEM FOR LATE SPRING IS FORECAST TO
DEVELOP ACROSS THE SOUTHERN PLAINS THIS AFTERNOON...AND MOVE
NORTHEAST THROUGH THE MID SOUTH THROUGH WEDNESDAY. THIS WILL RESULT
IN SEVERAL ROUNDS OF STRONG TO SEVERE STORMS BEGINNING LATE THIS
AFTERNOON AND CONTINUING INTO WEDNESDAY MORNING. THE ATMOSPHERE IS
FORECAST TO BE VERY SUPPORTIVE FOR SEVERE STORMS CAPABLE OF PRODUCING
SIGNIFICANT SEVERE WEATHER.

IN ADDITION TO THE SEVERE WEATHER THREAT...THE POTENTIAL FOR SEVERAL
ROUNDS OF STORMS PRODUCING VERY HEAVY RAINFALL WILL RESULT IN A RISK
FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TONIGHT INTO WEDNESDAY MORNING.

LAZ008-009-015-016-023-025-MSZ027>033-035>053-056>058-271645-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-SMITH-JASPER-CLARKE-
250 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY
AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT AND
ESPECIALLY ON WEDNESDAY. TORNADOES...POSSIBLY STRONG AND LONG
TRACKED...VERY LARGE HAIL TO THE SIZE OF TENNIS BALLS...AND DAMAGING
WIND GUSTS TO 80 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS.

AN UNSUALLY STRONG LOW PRESSURE SYSTEM FOR LATE SPRING IS FORECAST TO
DEVELOP ACROSS THE SOUTHERN PLAINS THIS AFTERNOON...AND MOVE
NORTHEAST THROUGH MID SOUTH THROUGH WEDNESDAY. THIS WILL RESULT IN
THE DEVELOPMENT OF AN ATMOSPHERE INCREASINGLY FAVORABLE FOR
SIGNIFICANT SEVERE WEATHER. SEVERAL ROUNDS OF SEVERE STORMS ARE
EXPECTED TO PASS THROUGH PARTS OF ARKANSAS...NORTHERN LOUISIANA AND
NORTHERN MISSISSIPPI LATE THIS AFTERNOON AND TONIGHT. WHILE MUCH OF
THIS ACTIVITY MAY REMAIN NORTHWEST OF THE AREA...A FEW OF THESE
SEVERE STORMS COULD MAKE IT AS FAR SOUTHEAST AS THE AREA ALONG AND
NORTHEAST OF THE NATCHEZ TRACE CORRIDOR.

BY WEDNESDAY...THE COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE INTO
THE AREA...TRIGGERING SCATTERED SEVERE STORMS. ATMOSPHERIC CONDITIONS
ARE EXPECTED TO BE VERY SUPPORTIVE OF SIGNIFICANT SEVERE STORMS
CAPABLE OF PRODUCING TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS.

IN ADDITION TO THE SEVERE WEATHER RISK...LOCALIZED HEAVY RAINFALL MAY
RESULT IN A RISK OF FLASH FLOODING...ESPECIALLY IN THE HIGHWAY 82
CORRIDOR OF NORTH CENTRAL AND NORTHEAST MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TONIGHT INTO WEDNESDAY.

LAZ024-026-MSZ054-055-059>066-072>074-271645-
CATAHOULA-CONCORDIA-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
250 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY
ISOLATED SEVERE STORMS ARE POSSIBLE LATE TONIGHT ACROSS NORTHEAST
LOUISIANA AND FAR SOUTHWEST MISSISSIPPI...AND OVER ALL OF THE AREA
WEDNESDAY. THIS WILL OCCCUR AS A STRONG COLD FRONT MOVES INTO THE
REGION FROM THE WEST. AT THE CURRENT TIME...IT IS STILL SOMEWHAT
UNCERTAIN HOW MANY...IF ANY...STORMS WILL FORM ACROSS THE AREA DUE
TO THE PRESENCE OF WARM AIR ALOFT IN THE ATMOSPHERE. HOWEVER...IF
STORMS DO DEVELOP...THE ATMOSPHERE WILL BE VERY SUPPORTIVE OF
SIGNIFICANT SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG
TORNADOES...DAMAGING WINDS...AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT INTO WEDNESDAY.

08

In the hours before

Local storm report, Apr 26, 5:32 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     TORNADO          6 WNW LAUREL            31.73N 89.24W
04/26/2011  F1               JONES              MS   NWS STORM SURVEY

            THIS TORNADO CAUSED MAJOR DAMAGE TO THE ROOF OF A WELL
            BUILT HOME AND MINOR DAMAGE TO SEVERAL OTHER WELL BUILT
            HOMES. THE ROOF WAS BLOWN OFF AN OUTBUILDING...A
            TRAMPOLINE AND CAR PORT WERE THROWN A CONSIDERABLE
            DISTANCE...A PLAY SET WAS DESTROYED...THE FENCING AROUND
            A POOL WAS BLOWN DOWN AND SEVERAL TREES AND LARGE LIMBS
            WERE KNOCKED DOWN. MAX WIDTH WAS 100 YARDS...PATH LENGTH
            WAS 1.25 MILES AND THE MAX WIND SPEED WAS 95 MPH.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 10:31 PM CDTTornado WarningJANMorehouse59 min
Apr 26, 10:54 PM CDTTornado WarningJANMorehouse41 min
Apr 26, 11:05 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll40 min
Apr 26, 11:08 PM CDTTornado WarningJANEast Carroll, West Carroll67 min
Apr 26, 11:17 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland43 min
Apr 26, 11:27 PM CDTFlash Flood WarningJANEast Carroll, Madison, Morehouse, Richland, West Carroll2 hr
Apr 26, 11:30 PM CDTTornado WarningJANMorehouse34 min
Apr 26, 11:40 PM CDTTornado WarningJANFranklin, Richland, West Carroll65 min
Apr 26, 11:59 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, Richland, West Carroll46 min
Apr 27, 12:05 AM CDTTornado WarningJANFranklin, Richland55 min
Apr 27, 12:08 AM CDTTornado WarningJANEast Carroll, West Carroll67 min
Apr 27, 12:34 AM CDTFlash Flood WarningJANFranklin, Madison, Richland116 min
Apr 27, 12:36 AM CDTSevere Thunderstorm WarningJANMadison, Tensas54 min
Apr 27, 12:41 AM CDTSevere Thunderstorm WarningJANFranklin, Richland, West Carroll34 min
Apr 27, 1:10 AM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland50 min
Apr 27, 1:21 AM CDTFlash Flood WarningJANEast Carroll, Franklin, Madison, Morehouse, Richland, West Carroll114 min
Apr 27, 1:27 AM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, Richland63 min
Apr 27, 1:43 AM CDTSevere Thunderstorm WarningJANFranklin, Madison, Tensas47 min
Apr 27, 1:58 AM CDTTornado WarningJANCatahoula, Concordia, Franklin, Tensas47 min
Apr 27, 2:20 AM CDTFlash Flood WarningJANCatahoula, Concordia, Franklin, Madison, Richland, Tensas115 min
Apr 27, 2:42 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas48 min
Apr 27, 3:30 AM CDTSevere Thunderstorm WarningJANTensas45 min
Apr 27, 5:07 AM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland, Tensas38 min
Apr 27, 5:20 AM CDTTornado WarningJANFranklin, Madison, Tensas40 min
Apr 27, 5:40 AM CDTSevere Thunderstorm WarningJANFranklin, Madison, Tensas36 min
Apr 27, 5:45 AM CDTSevere Thunderstorm WarningJANEast Carroll, Madison32 min
Apr 27, 11:06 AM CDTSpecial Weather StatementJANMorehouse29 min
Apr 27, 1:34 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas56 min
Apr 26, 11:20 PM CDTTornado WarningJANAshley, Chicot25 min
Apr 26, 11:41 PM CDTSevere Thunderstorm WarningJANChicot64 min
Apr 26, 11:46 PM CDTTornado WarningJANChicot59 min
Apr 27, 9:25 AM CDTSpecial Weather StatementJANChicot60 min
Apr 27, 11:22 AM CDTSevere Thunderstorm WarningJANChicot53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.